Alert archive / Kentucky / Wind Advisories in 2008

Wind Advisory 8, NWS Paducah, KY

December 26, 20084 states

NWS Paducah, KY issued this wind advisory at Dec 26, 2008, 2:15 PM CST for 4 states. It took effect at Dec 27, 2008, 6:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2008, 2:15 PM CST (20:15 UTC)
In effect from
Dec 27, 2008, 6:00 AM CST
Expired
Dec 27, 2008, 9:00 PM CST
In force
15 hr
Issued by
NWS Paducah, KY
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
405 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KPAH 262015
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
215 PM CST FRI DEC 26 2008

ILZ075>078-080>083-270415-
/O.EXP.KPAH.FG.Y.0008.000000T0000Z-081226T2000Z/
/O.NEW.KPAH.WI.Y.0008.081227T1200Z-081228T0300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI
215 PM CST FRI DEC 26 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY...
...DENSE FOG ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY. THE
WIND ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. THE DENSE FOG
ADVISORY IS NO LONGER IN EFFECT.

STRONG SOUTH WINDS 20 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE
POSSIBLE SATURDAY AND SATURDAY EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

LOOSE LIGHT WEIGHT OUTDOOR OBJECTS AND DISPLAYS COULD BE BLOWN
AROUND AND POSSIBLY DAMAGED.

$$

ILZ084>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-270415-
/O.NEW.KPAH.WI.Y.0008.081227T1200Z-081228T0300Z/
JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-
ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-
SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...CARBONDALE...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...
POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
215 PM CST FRI DEC 26 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY. THE
WIND ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

STRONG SOUTH WINDS 20 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE
POSSIBLE SATURDAY AND SATURDAY EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

LOOSE LIGHT WEIGHT OUTDOOR OBJECTS AND DISPLAYS COULD BE BLOWN
AROUND AND POSSIBLY DAMAGED.

$$
4 follow-up statements
000 
WWUS73 KPAH 270353
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
953 PM CST FRI DEC 26 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271100-
/O.CON.KPAH.WI.Y.0008.081227T1200Z-081228T0300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
953 PM CST FRI DEC 26 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY.

STRONG SOUTH WINDS 20 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE
POSSIBLE SATURDAY AND SATURDAY EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

LOOSE LIGHT WEIGHT OUTDOOR OBJECTS AND DISPLAYS COULD BE BLOWN
AROUND AND POSSIBLY DAMAGED.

$$

DRS
000 
WWUS73 KPAH 271251
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
651 AM CST SAT DEC 27 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271900-
/O.CON.KPAH.WI.Y.0008.000000T0000Z-081228T0300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
651 AM CST SAT DEC 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

STRONG SOUTH WINDS 20 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE
POSSIBLE TODAY INTO THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED HIGHWAYS.

LOOSE LIGHT WEIGHT OUTDOOR OBJECTS AND DISPLAYS COULD BE BLOWN
AROUND AND POSSIBLY DAMAGED.

$$
000 
WWUS73 KPAH 271806
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
1206 PM CST SAT DEC 27 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-280300-
/O.CON.KPAH.WI.Y.0008.000000T0000Z-081228T0300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
1206 PM CST SAT DEC 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

STRONG SOUTH WINDS WILL AVERAGE FROM 20 TO 35 MPH...WITH GUSTS
AROUND 45 MPH THIS AFTERNOON AND EARLY THIS EVENING. A FEW LOCATIONS
ON HILLTOPS AND OTHER ELEVATED LOCATIONS WILL GUST AS HIGH AS 55
MPH. A WIND GUST TO 55 MPH WAS MEASURED ON A HILL AT CALVERT CITY
KENTUCKY AROUND 11 AM.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED HIGHWAYS.

LOOSE LIGHT WEIGHT OUTDOOR OBJECTS AND DISPLAYS COULD BE BLOWN
AROUND AND POSSIBLY DAMAGED.

$$

MY
000 
WWUS73 KPAH 280124
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
724 PM CST SAT DEC 27 2008

ILZ075-076-080>082-084>086-088>090-092>094-KYZ001>007-MOZ076-086-
087-100-107>112-114-280230-
/O.CAN.KPAH.WI.Y.0008.000000T0000Z-081228T0300Z/
JEFFERSON-WAYNE IL-PERRY IL-FRANKLIN-HAMILTON-JACKSON-WILLIAMSON-
SALINE-UNION IL-JOHNSON-POPE-ALEXANDER-PULASKI-MASSAC-FULTON-
HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-PERRY MO-
BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-
SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...
PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...CARBONDALE...
HERRIN...HARRISBURG...JONESBORO...VIENNA...GOLCONDA...CAIRO...
MOUND CITY...METROPOLIS...HICKMAN...CLINTON...BARDWELL...
WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...
POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
724 PM CST SAT DEC 27 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BEHIND THE COLD FRONT. 

$$

ILZ077-078-083-087-091-INZ081-082-085>088-KYZ008>022-280300-
/O.CON.KPAH.WI.Y.0008.000000T0000Z-081228T0300Z/
EDWARDS-WABASH-WHITE-GALLATIN-HARDIN-GIBSON-PIKE-POSEY-
VANDERBURGH-WARRICK-SPENCER-MARSHALL-CALLOWAY-CRITTENDEN-LYON-
TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-
DAVIESS-MCLEAN-MUHLENBERG-TODD-
INCLUDING THE CITIES OF...ALBION...MOUNT CARMEL...CARMI...
SHAWNEETOWN...ELIZABETHTOWN...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON
724 PM CST SAT DEC 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

STRONG SOUTH WINDS WILL CONTINUE AHEAD OF A STRONG COLD FRONT
MOVING ACROSS THE REGION THIS EVENING. SUSTAINED WINDS FROM 20 TO
30 MPH ARE EXPECTED...WITH A FEW GUSTS TO 45 MPH. THE WINDS WILL
DIMINISH ONCE THE COLD FRONT PASSES THIS EVENING. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED HIGHWAYS.

LOOSE LIGHT WEIGHT OUTDOOR OBJECTS AND DISPLAYS COULD BE BLOWN
AROUND AND POSSIBLY DAMAGED.

$$

MY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Dec 26, 1:19 PM CST, 56 minutes earlier.

Area forecast discussion, Dec 26, 1:19 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
119 PM CST FRI DEC 26 2008

.DISCUSSION...
OVER THE NEXT HOUR...AM HOPEFULLY VSBYS WILL IMPROVE RAPIDLY
NORTH OF I-64...WHICH MEANS WE CAN LET THE DENSE FOG ADVISORY
EXPIRE AT 2 PM. ELSEWHERE...WARM SOUTHERLY WINDS HAVE KICKED IN
WITH TEMPS IN THE LOW TO MID 60S AND DEW POINTS IN THE MID 50S TO
NEAR 60.

NOT MUCH GOING ON CONVECTION WISE. RUC SHOWS MID TROP NVA THROUGH
EARLY EVENING...THEN SOME WEAK FORCING FORECAST TO MOVE ACROSS
THE AREA MID TO LATE EVENING. WILL KEEP POPS LOW CHANCE...THEN
GRADUALLY INCREASE THEM OVER OUR WESTERN MOST COUNTIES AFTER MIDNIGHT.
POPS TONIGHT...AND EVEN SATURDAY EAST 1/2 OF THE AREA MAY BE A
LITTLE OVERDONE. BUT WE CANNOT RULE OUT SHOWER OR ISOLD -TSRA
REALLY ANYTIME NEXT 24 HOURS IN THIS FLOW. WEAK INSTABILITY AND
ADEQUATE MOISTURE / WEAK LIFT COULD BE ENOUGH TO SPARK SOMETHING.
HIGHEST POPS WILL BE ALONG OUR WESTERN FRINGE OF COUNTIES TONIGHT.

POPS WILL RISE CONSIDERABLY SATURDAY...ESPECIALLY AFTERNOON AND
EVENING AS A COLD FRONT APPROACHES FROM THE WEST. BY EVENING
WE EXPECT THE FRONT WILL BE INTO SE MISSOURI. IT SHOULD PROGRESS
STEADILY EASTWARD THROUGH THE EVENING...AND DEPART OUR EASTERN
MOST COUNTIES BETWEEN 06-09Z SUNDAY. MODELS CONTINUE TO SHOW A
DECREASING AREA OF SURFACE BASED INSTABILITY AS THE FRONT
APPROACHES. HOWEVER WIND FIELDS ARE STILL FORECAST TO BE QUITE
STRONG...WITH SOME LOW LEVEL VEERING. SO CANNOT RULE OUT ISOLD
STRONG OR SVR WITHIN A SQUALL LINE OF COOL SEASON...LOW TOP
CONVECTION. WIND WILL BE THE PRIMARY HAZARD.

WILL HAVE IT DRY BY 12Z SUNDAY ALL AREAS WITH A SHARP DECREASE
IN CLOUD COVER. QUIET WEATHER WILL PERSIST MONDAY THROUGH TUESDAY
AS HIGH PRESSURE TAKES CONTROL OF THE WEATHER.

WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR SATURDAY AND SATURDAY
EVENING...AS MODEL SOUNDINGS AND NUMERICAL GUIDANCE ALL SUGGEST
WIND GUSTS COULD BE STRONG AT TIMES. STRONG 60-70KT FLOW JUST
OFF THE SURFACE WITHIN THE WARM/MIXED LOW TROP COULD RESULT IN
GUSTS AND EVEN SUSTAINED WINDS OCCASIONALLY INTO THE ADVISORY
RANGE.

TEMPERATURES WILL BE TRICKY TONIGHT AND SATURDAY. LOOKING UPSTREAM
70F AIR IS NOT TOO FAR AWAY...AND THERE IS NOTHING TO INHIBIT ITS
NORTHWARD ADVECTION. WE MAY HAVE TO RAISE TEMPS A FEW DEGREES.
OFFSETTING THIS WILL BE CLOUDS AND PRECIP POSSIBILITY.

00Z GFS ENSEMBLE MEAN WAS ONCE AGAIN THE PRIMARY TOOL USED FOR
THE LONG RANGE. THIS MODEL IS IN GOOD AGREEMENT WITH THE 00Z
ECMWF.

MID LEVEL ZONAL FLOW IS EXPECTED TUESDAY AND WEDNESDAY. A 500 MB
SHORTWAVE IS FORECAST TO DRIVE A SURFACE COLD FRONT SOUTHEAST ACROSS
THE LOWER OHIO VALLEY TUESDAY NIGHT. MILD CONDITIONS FOR THIS TIME
OF YEAR ARE EXPECTED TUESDAY...THEN A SHIFT TO SLIGHTLY BELOW NORMAL
TEMPERATURES WILL OCCUR BEHIND THE FRONT.

NEW YEARS DAY INTO FRIDAY...A MORE SIGNIFICANT SHORTWAVE IS FORECAST
TO DIG SOUTHEAST ACROSS THE CENTRAL STATES. THE ASSOCIATED SURFACE
LOW IS FORECAST TO BE A CLIPPER TYPE SYSTEM THAT SHOULD TRACK
SOUTHEAST ACROSS ILLINOIS/INDIANA. THOUGH TIMING AND LOCATION
DETAILS WILL PROBABLY CHANGE...THERE APPEARS TO BE ENOUGH OF A
CHANCE OF RAIN OR SNOW TO INTRODUCE POPS INTO THE FORECAST ON DAY 7.

&&

.AVIATION...
EXTENSIVE AREA OF LOW STRATUS AND FOG AHEAD OF A WARM FRONT WILL BE
SLOW TO LIFT. OVERALL...THE NEXT 24 HOURS APPEAR TO BE PREDOMINANTLY
IFR. IN ADDITION...SOUTH WINDS WILL INCREASE AT THE SURFACE THROUGH
THE PERIOD. GUSTS OVER 30 KT POSSIBLE BY 12Z. SOME IMPROVEMENT IN
CIGS TO MVFR LIMITS SHOULD OCCUR BY 12Z...OTHERWISE PERIODS OF MVFR
CONDITIONS WILL BE RATHER SHORT. HOWEVER...INCREASING AREAS OF
SHOWERS SATURDAY MORNING WILL LOWER VSBYS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY FROM 6 AM TO 9 PM CST SATURDAY FOR BALLARD-
     CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
     FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
     MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-
     WEBSTER.

MO...WIND ADVISORY FROM 6 AM TO 9 PM CST SATURDAY FOR BOLLINGER-
     BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY
     MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...WIND ADVISORY FROM 6 AM TO 9 PM CST SATURDAY FOR ALEXANDER-
     EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
     JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
     WAYNE IL-WHITE-WILLIAMSON.

IN...WIND ADVISORY FROM 6 AM TO 9 PM CST SATURDAY FOR GIBSON-PIKE-
     POSEY-SPENCER-VANDERBURGH-WARRICK.

&&
Hazardous weather outlook, Dec 26, 1:44 PM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
144 PM CST FRI DEC 26 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
144 PM CST FRI DEC 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE MAINLY TONIGHT. THE BEST
CHANCE WILL BE AFTER MIDNIGHT ACROSS WESTERN SECTIONS OF SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SATURDAY...ESPECIALLY
ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS AHEAD OF AN
APPROACHING COLD FRONT. THE CHANCE OF ISOLATED THUNDERSTORMS WILL
SPREAD FROM WEST TO EAST LATE SATURDAY AFTERNOON AND SATURDAY
EVENING ACROSS THE FOUR STATE AREA AS THE COLD FRONT MOVES
THROUGH. ISOLATED STRONG TO SEVERE THUNDERSTORMS CANNOT BE RULED
OUT. STRONG WINDS WILL BE THE MAIN HAZARD. THERE IS ALSO A LOW
PROBABILITY OF A BRIEF SHORT LIVED TORNADO OR TWO DUE TO THE
FORECAST STRENGTH OF THE WIND FIELDS...AND LOW LEVEL VEERING OF
THE WIND. THE MOTION OF INDIVIDUAL STORMS WILL BE NORTHEAST AROUND
60 MPH. THE MOVEMENT OF THE LINE OF SHOWERS AND STORMS WITH THE
COLD FRONT SATURDAY AFTERNOON AND EVENING SHOULD BE EAST AROUND
40 TO 50 MPH.

A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE FOUR STATE AREA
SATURDAY AND SATURDAY EVENING. STRONG SOUTH WINDS AHEAD OF THE
APPROACHING COLD FRONT WILL RANGE FROM 20 TO 35 MPH WITH GUSTS TO
45 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED...PRIMARILY SATURDAY AND
SATURDAY EVENING.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 8:47 AM CSTDense Fog AdvisoryPAHBollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more5 hr

Nearby

Wind Advisories in Kentucky, 2008Wind Advisories in Illinois, 2008Wind Advisories in Missouri, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.